MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, an afx vela infrarenal, and three afx limb stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately, 4 (four) years post initial procedure, a routine follow-up identified iliac aneurysm enlargement of 5cm and a type ib endoleak.Re-intervention was successfully completed with implant of ovation ix extender and two ovation ix iliac limbs occluding both iliac aneurysms.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, an afx vela infrarenal, and three afx limb stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately, 4 (four) years post initial procedure, a routine follow-up identified iliac aneurysm enlargement of 5cm and a type ib endoleak.Re-intervention was successfully completed with implant of ovation ix extender and two ovation ix iliac limbs occluding both iliac aneurysms.Additional information: during the investigation of this event, the type ib endoleak event is refuted, rather there was a type iiia endoleak of the infrarenal extension and iliac stent in the right common iliac artery.There was also separation of the bifurcated stent graft and iliac stent in the left common iliac artery without evidence of an endoleak.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ib endoleak was refuted, rather there was a type iiia endoleak of the infrarenal extension and iliac stent in the right common iliac artery.Clinical assessment identified that there was also separation of the bifurcated stent graft and iliac stent in the left common iliac artery without evidence of an endoleak, the sac growth of the right common iliac artery is unconfirmed due to a lack of relevant and complete imaging provided.The most likely causation for these events is user and anatomy related due to the off label nature of the right common iliac artery (concomitant product use with snorkel and use of proximal extension in iliac artery) and aorta remodeling with increase in angulation.No procedure related harms were identified.The final patient status was discharged on the second postoperative day following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10299703
Report Number2031527-2020-00205
Device Sequence Number3748705
Product Code MIH
UDI-Device Identifier00818009011459
UDI-Public(01)00818009011459(17)180619
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2018
Device Model NumberI20-13/C88F SA
Device Lot Number1350053008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1412029012); AFX LIMB STENT GRAFT (LN 1252550009); AFX LIMB STENT GRAFT (LN 1298057007); AFX VELA INFRARENAL (LN 1390665008)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR